Georgia, 2006

Tornado in Georgia, June 13, 2006

June 13, 2006 · NWS CHS · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 13, 9:48 AM EST, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 13, 9:48 AM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1048 AM EDT TUE JUN 13 2006

.SYNOPSIS...TROPICAL STORM ALBERTO JUST SOUTH OF THE FL PANHANDLE
MOVING NORTHEAST AT ABOUT 9 MPH. IT IS EXPECTED TO MAKE LANDFALL
IN THE NEXT TWO HOURS AND MOVE INTO SOUTHEAST GEORGIA LATE
TONIGHT. A QUASI-STATIONARY FRONTAL BOUNDARY IS CURRENTLY LOCATED
ACROSS NORTHERN SECTIONS OF SOUTH CAROLINA. AS T.S. ALBERTO MOVES
INLAND TONIGHT AND WEDNESDAY...IT IS EXPECTED TO BECOME BAROCLINIC
AND MERGE WITH THIS FRONTAL SYSTEM WHILE MOVING NORTHEAST UP THE
COAST.

&&

.SHORT TERM /REST OF TODAY/...LARGE SHIELD OF MODERATE TO HEAVY
RAIN HAS BEEN MOVING NNW ACROSS SOUTHEAST GEORGIA AND SOUTHERN
SOUTH CAROLINA THIS MORNING. A DRY SLOT IN THE MID-UPPER LEVELS
HAS BEEN SHOWING UP ON WATER VAPOR IMAGERY FOR THE LAST SEVERAL
HOURS...NOW PUNCHING INTO OUR EXTREME SOUTHERN SE GEORGIA
COUNTIES. THIS IS RESULTING IN A NEARLY RAIN-FREE AREA SOUTH OF A
LINE FROM REIDSVILLE TO HINESVILLE. LOW-LEVEL HELICITY VALUES HAVE
BEEN ON THE INCREASE AS STRONGER BL WINDS ASSOCIATED WITH THE
SYSTEM MOVE IN FROM THE S. A NEW TORNADO WATCH DOES NOT YET APPEAR
IMMINENT...HOWEVER THE THREAT FOR ISOLATED TORNADOES WILL CONTINUE
TODAY AND WILL BE HIGHLIGHTED IN THE TROPICAL STORM LOCAL
STATEMENT AND HWO. IT DOES SEEM THE GREATEST THREAT FOR TORNADOES
WILL BE ACROSS SOUTHEAST GEORGIA TODAY...DUE TO SOME PARTIAL
CLEARING MOVING INTO THAT AREA WITH SOME INSOLATION POSSIBLE.

DID NOT MAKE ANY REAL CHANGES TO TODAY/S GRIDS EXCEPT TO POPULATE
IN SOME OBS AND TWEAK TRENDS. WILL UPDATE MOST TEXT PRODUCTS TO
FRESHEN WORDING.

&&

.AVIATION...CIGS HAVE REALLY CRASHED AT KSAV DURING THE PAST TWO
HOURS AS HEAVY RAIN AND DEEPER LLVL MOISTURE MOVE IN FROM THE S.
HAVE TRIED TO AMEND REGULARLY WHEN CONDITIONS WARRANT. PRECIP JUST
NOW MOVING INTO THE KCHS VICINITY...EXPECTED TO BECOME WIDESPREAD
AND INCREASE IN INTENSITY THROUGH EARLY AFTERNOON. WINDS WILL
INCREASE AT BOTH TERMS THROUGH THE EARLY AFTERNOON...THE HIGHEST
GUSTS EXPECTED AT KSAV WITH CONVECTION. ALTHOUGH PRECIP WILL BE
MORE SCATTERED MID-LATE THIS AFTERNOON...CIGS EXPECTED TO REMAIN
IFR AT BOTH TERMS THROUGH TONIGHT.

&&

.MARINE...WITH NO SIGNIFICANT CHANGES TO THE FCST TRACK OF
ALBERTO...DO NOT SEE MUCH NEED TO CHANGE MARINE FCST ATTM. WIND
GUSTS HAVE RECENTLY INCREASED DRASTICALLY AT BUOY 41008 WITH
READINGS OF 37 KTS NOW. THIS IS RIGHT ABOUT ON TARGET FOR PREVIOUS
FCST. SEAS WILL ALSO COME UP VERY QUICKLY TODAY...ESPECIALLY THE
GA WATERS.

&&

.TIDES...STRONGEST ONSHORE WINDS TO OCCUR IN MANY COASTAL
LOCATIONS LATE THIS EVENING AND OVERNIGHT. UNFORTUNATELY...OUR
HIGH TIDE WILL BE AROUND 1030 PM AT FORT PULASKI AND CHS HARBOR.
DUE TO THE RECENT FULL MOON...PREDICTED ASTRONOMICAL HIGH TIDE IS
6.2 FT MLLW AT CHS HARBOR AND 7.9 FT MLLW AT FORT PULASKI. WE
STILL EXPECT TO SEE DEPARTURES OF 1-2 FT ABOVE NORMAL WITH THE
SUSTAINED ONSHORE 35-45 KT WINDS. THIS COULD YIELD SIGNIFICANT
COASTAL FLOODING PROBLEMS ALONG THE COAST. PLAN TO INCLUDE MORE
DETAILS IN THE NEXT TROPICAL STORM LOCAL STATEMENT.

&&

.HYDROLOGY...NO CHANGES PLANNED TO FLOOD WATCH BEGINNING AT NOON
TODAY AND EXTENDING THROUGH NOON WED. WE STILL EXPECT TO SEE
WIDESPREAD STORM TOTAL RAINFALL OF 3-5 INCHES WITH LOCALLY HIGHER
AMOUNTS...ESPECIALLY ACROSS COASTAL SECTIONS AND OVER OUR SC
COUNTIES WHERE ADDITIONAL CONVECTION IS EXPECTED IN FRONTAL
BOUNDARY VICINITY. SHORT-RANGE RIVER FLOODING IS NOT ANTICIPATED
DUE TO VERY LOW ANTECEDENT CONDITIONS AND THE FACT THAT THE FIRST
WAVE OF RAIN WILL BE OCCURRING MAINLY OVER THE LOWER PORTIONS OF
THE WATERSHED. HOWEVER...WILL LIKELY SEE CONSIDERABLE RISES ON THE
SAVANNAH AND OGEECHEE RIVERS WITHIN 72 HRS...WITH SOME POSSIBLE
FLOODING BEYOND THURSDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TROPICAL STORM WARNING FOR GAZ116>119-138>141 UNTIL 10 PM
     MONDAY.
  ...FLOOD WATCH FOR GAZ087-088-099>101-114>119-137>141 UNTIL NOON
     WEDNESDAY.
  ...WIND ADVISORY FOR GAZ087-088-099>101-114-115-137 UNTIL 4 PM
     WEDNESDAY.
SC...FLOOD WATCH FOR SCZ040-042>045-047>051 UNTIL NOON WEDNESDAY.
  ...WIND ADVISORY FOR SCZ040-042-044-045 UNTIL 4 PM WEDNESDAY.
  ...TROPICAL STORM WARNING FOR SCZ043-047>051 UNTIL 10 PM MONDAY.
MARINE...TROPICAL STORM WARNING FOR AMZ330-350-352-354-374.

&&

JRL
Hazardous weather outlook, Jun 13, 10:55 AM EST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1155 AM EDT TUE JUN 13 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-141000-
CHARLESTON HARBOR-WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC
OUT 20 NM-WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20
NM-WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...
INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-WATERS FROM SAVANNAH
GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL
BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL
LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND
COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL
COLLETON-CHARLESTON-COASTAL JASPER-
1155 AM EDT TUE JUN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

...TROPICAL STORM WARNING IN EFFECT FOR COASTAL SOUTHEAST GEORGIA
AND COASTAL SOUTHEAST SOUTH CAROLINA...

.DAY ONE...TODAY AND TONIGHT
.TROPICAL WEATHER...TROPICAL STORM ALBERTO IS EXPECTED TO IMPACT
SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA AND THE ADJACENT
COASTAL WATERS TODAY AND TONIGHT.

.WINDS...TROPICAL STORM FORCE WINDS ARE EXPECTED TO IMPACT COASTAL
AREAS OF GEORGIA AND SOUTH CAROLINA TODAY AND TONIGHT. IN
ADDITION...A WIND ADVISORY IS IN EFFECT THROUGH 4 PM WEDNESDAY FOR
INLAND AREAS FOR 25 TO 35 MPH WINDS WITH HIGHER GUSTS.

.TIDES AND COASTAL FLOODING...STRONG ONSHORE WINDS WILL RESULT IN
TIDES 1 TO 2 FEET ABOVE NORMAL AND THE POSSIBILITY OF SOME COASTAL
FLOODING AND BEACH EROSION.

.RAINFALL...HEAVY RAINS WITH STORM TOTAL AMOUNTS OF 3 TO 5 INCHES
ARE POSSIBLE ACROSS GEORGIA AND SOUTHEAST SOUTH CAROLINA...AS A
RESULT A FLOOD WATCH IS IN EFFECT THROUGH NOON WEDNESDAY.

.TORNADOES...THERE IS ALSO A SLIGHT RISK OF TORNADOES BOTH TODAY AND
TONIGHT.

.RIP CURRENTS...THERE IS A HIGH RISK OF RIP CURRENTS TODAY.

PLEASE REFER TO THE LATEST TROPICAL CYCLONE PRODUCTS ISSUED
BY THE NATIONAL HURRICANE CENTER AND THE LOCAL HURRICANE STATEMENTS
FROM THE CHARLESTON NATIONAL WEATHER SERVICE OFFICE FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

.TROPICAL WEATHER...ANY REMAINING IMPACTS FROM TROPICAL STORM
ALBERTO ACROSS SOUTHEASTERN GEORGIA AND SOUTHEASTERN SOUTH CAROLINA
WILL BE DECREASING DURING THE DAY.

.RIP CURRENTS...THE RISK FOR RIP CURRENTS WILL DECREASE AS WINDS
BECOME OFFSHORE. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR
ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY OR TONIGHT.

MTE

In the hours before

Special weather statement, Jun 13, 9:08 AM EST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1008 AM EDT TUE JUN 13 2006

GAZ119-131445-
COASTAL CHATHAM-
1008 AM EDT TUE JUN 13 2006

...STRONG WINDS WILL IMPACT CHATHAM COUNTY THROUGH 1045 AM EDT...

AT 1008 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG SQUALL ASSOCIATED WITH THE BANDS OF ALBERTO CENTERED 10 MILES
SOUTHEAST OF WILMINGTON...OR ABOUT 17 MILES SOUTHEAST OF
SAVANNAH...MOVING NORTH AT 40 MPH.  THIS SQUALL WILL MOVE ACROSS
TYBEE ISLAND WITH WINDS AS HIGH AS 45 MPH.

The radar

The Charleston,SC radar (KCLX), 71 km away, was scanning. The volume nearest the first event began at 17:15 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Chatham

When
June 13, 12:15 PM EST to 12:17 PM EST
Where
Chatham County, 3 mi ESE of Thunderbolt
Rating
F1
Path length
0.5 mi
Path width
175 yd
Property damage
$500,000
Reported by
NWS STORM SURVEY
Coordinates
32.017, -81.033

NWS damage survey confirms tornado touchdown 1.5 miles south of Riverside at 115 PM. The tornado lifted and touched down a couple of times before finally lifting about 1 mile south of Riverside at 117 PM. The tornado occurred in the Bradley Point subdivision. The tornado snapped off huge oak trees and large branches. 15 to 20 homes and several vehicles were damaged by the falling trees and limbs. The path length was about 1/2 mile with a maximum width of 175 yards. The tornado was rated F1 with winds estimated in the 100 to 110 mph range.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyThe tornado archive for Georgia, 2006Warnings in Georgia, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517663.